Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 35, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Sep 21, 2025, 4:10 AM EDT for New Hanover County, North Carolina. It took effect at Sep 21, 2025, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2025, 4:10 AM EDT (08:10 UTC)
- In effect from
- Sep 21, 2025, 6:00 AM EDT
- Expired
- Sep 21, 2025, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
County New Hanover County, NC
The radar
The Wilmington radar (KLTX), 56 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 8.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 802 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -5.3
The text
As transmitted.
983 WHUS42 KILM 210810 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 410 AM EDT Sun Sep 21 2025 NCZ108-212000- /O.NEW.KILM.BH.S.0035.250921T1000Z-250922T0000Z/ Coastal New Hanover- 410 AM EDT Sun Sep 21 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Strong north to south longshore current. There is also a Moderate Risk of rip currents expected. * WHERE...Coastal New Hanover County. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
2 follow-up statements
982 WHUS42 KILM 211356 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 956 AM EDT Sun Sep 21 2025 NCZ108-220000- /O.CON.KILM.BH.S.0035.000000T0000Z-250922T0000Z/ Coastal New Hanover- 956 AM EDT Sun Sep 21 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong north to south longshore current. There is also a Moderate Risk of rip currents. * WHERE...Coastal New Hanover County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
840 WHUS42 KILM 220014 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 814 PM EDT Sun Sep 21 2025 NCZ108-220115- /O.EXP.KILM.BH.S.0035.000000T0000Z-250922T0000Z/ Coastal New Hanover- 814 PM EDT Sun Sep 21 2025 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 21, 3:54 AM EDT, 16 minutes earlier.
Area forecast discussion, Sep 21, 3:54 AM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 354 AM EDT Sun Sep 21 2025 .SYNOPSIS... Warm and mainly dry weather will continue through mid week with high pressure the dominant weather feature. Unsettled weather is likely late this week as a cold front approaches. && .UPDATE... Update to aviation discussion. && .NEAR TERM /THROUGH TONIGHT/... Mid-level shortwave ridging will shift overhead today with its axis passing by later this afternoon or evening. Beneath this ridge, dry air and subsidence in the middle and upper troposphere will keep precip chances very low and yield very isolated, if any, shower activity this afternoon. Along the coast, isolated pop-up sea breeze showers cannot be ruled out as weak instability exists in the cumulus layer at the top of the boundary layer, but the broader subsidence through much of the troposphere should keep any of these from becoming thunderstorms. Near the surface, rather strong high pressure shifting off the New England coast will send a backdoor cold front through the area early this morning, tightening the pressure gradient as a surface trough extending from the Bahamas northward to offshore of the Outer Banks holds its ground. This will lead to steady northeast winds today and breezy conditions over the coastal waters. High temps should end up a few degrees cooler than yesterday behind this front due to slightly cooler air flowing in and a mix of clouds and sun during the day, resulting in highs mainly in the mid-upper 80s. Tonight, steady north to northeast winds will continue, especially near the coast. Inland areas should end up seeing a period of light or calm winds during the evening into the overnight as the gradient is somewhat weaker there and winds just above the ground are subsequently weaker. But later in the night, light north to northeast winds should begin mixing down. A bank of low clouds is expected to slide in from the east or northeast late in the overnight period, with low temps generally in the middle 60s. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... Key Messages/Highlights: *Mainly below normal rain chances, especially inland *No severe storm or excessive rain threat *Near to above normal temps Confidence: *High Details: No major changes from the previous forecast. Still looks mainly dry with temps near to above normal for this time of year as high pressure to the north shifts southward more into the area. Just very low rain chances due to a coastal trough, sea breeze and weak energy aloft, with the greatest chances near the coast. No risk for severe storms or excessive rainfall expected. Highs generally in the mid 80s each day, with some upper 80s near/west of I-95 Tue. Lows each night mostly in the mid to upper 60s. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Key Messages/Highlights: *Near to below normal rain chances thru Wed night; near to above normal rain chances likely Thu thru at least early Sat *Very low severe storm threat inland Thu; Low severe storm threat Fri/Sat *Above normal temps likely thru Fri night w/ near normal temps Sat Confidence: *Wed thru Wed Night: Moderate to High *Thu thru Fri Night: Moderate *Sat: Low to Moderate Details: No significant changes to the previous forecast this period but some uncertainty remains, especially later in the week. Still looks pretty warm and mostly dry through Wed night with a bit better chance of rain Thu and moreso Fri due to increasing moisture/forcing ahead of an upper trough/low and surface cold front to the west. There is a bit more uncertainty in rain chances Sat depending on whether the weak cold front moves through. In any event, increasing deep layer shear is likely but the big question mark for any severe storm potential is the amount of instability, as per usual. Thus, will continue to monitor for a low end threat of isolated severe storms Thu thru at least Fri. Also, think there is at least a low end risk for heavy rainfall given the abundant moisture and potential for slow storm motions/training, mainly well inland on Thu/Fri. However, the flash flood risk should be even lower given how dry it has been lately. Otherwise, temps should mostly be above normal, possibly getting back closer to normal Sat. && .AVIATION /08Z SUNDAY THROUGH THURSDAY/... Clouds over the ocean which have made it to ILM have come in at around 5kft, so the MVFR cig threat has decreased through the remainder of the night. Steady northeast winds will preclude a vis threat at the coastal terminals, however, inland terminals have a moderate threat for MVFR vis restrictions early this morning as lighter winds and clear skies, along with low-level moisture from yesterday's convection, all point toward generally favorable conditions for mist formation, but intermittent winds should prevent anything worse than MVFR vis reductions. A low cig deck is growing southward from central NC, and reductions related to this deck of clouds may reach southeast NC terminals around or after 12-13Z, so this will be monitored closely. Otherwise, expect any early morning vis restrictions to burn off by 12-13Z while low cigs may take up to a few more hours more to lift, depending on their extent. Beyond this, VFR conditions are probable through the rest of the period, with IFR low cigs becoming a concern at all terminals just beyond the 06Z TAF period. Extended Outlook... Moderate to high potential for low cigs/vsbys early Monday morning. Early-morning low cigs/vis remain a possibility from Tuesday morning onward. Rain chances and associated vis/cig restrictions become a possibility from Thursday onward. && .MARINE... Through Tonight... A backdoor front will slide through early this morning, marking the start of a tightening pressure gradient which will lead to increasing northeast winds through today, peaking this evening, then relaxing a little through tonight. Peak winds are still expected to hold below Small Craft Advisory conditions with speeds mainly between 15-20 kts and gusts mainly below 25 kts, although occasional gusts may peak at 25 kts in the waters around 10- 20 nmi off Cape Fear this evening. Seas increase through today and peak this evening around 3-5 ft, with peak heights of 6-ft possible near the 20nmi boundary off Cape Fear this evening before seas gradually subside through tonight into the 2-4 ft range by sunrise Monday. Monday through Thursday...High confidence this period. High pressure centered to the north will shift southward into the area while a coastal trough sets up into Tue. This pattern will then break down by Wed as high pressure shifts offshore ahead of an approaching storm system. Expect a rather weak pressure gradient thru the period so no significant winds/seas are likely. && .TIDES/COASTAL FLOODING... Tides: Minor coastal flooding is possible during each high tide through early this week along the lower Cape Fear River. Rip Currents: A high risk of rip currents is expected for New Hanover County Monday and for New Hanover/Pender Counties Tuesday due to increasing easterly swells partly associated with distant tropical cyclone Gabrielle. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...Beach Hazards Statement through this evening for NCZ108. SC...None. MARINE...None. && SYNOPSIS...ILM UPDATE...ABW NEAR TERM...ABW SHORT TERM...RJB LONG TERM...RJB AVIATION...ABW MARINE...RJB/ABW TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 21, 2:35 AM EDT, 1 hour 35 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 235 AM EDT Sun Sep 21 2025 NCZ107-220645- Inland New Hanover- 235 AM EDT Sun Sep 21 2025 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Minor coastal flooding is possible along the lower Cape Fear River from Wilmington south during each high tide through tonight, especially this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Minor coastal flooding is possible along the lower Cape Fear River from Wilmington south during each high tide through early week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-220645- Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown- Central Horry-Northern Horry- 235 AM EDT Sun Sep 21 2025 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-220645- Coastal Brunswick- 235 AM EDT Sun Sep 21 2025 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-SCZ054-056-220645- Coastal Pender-Coastal Horry-Coastal Georgetown- 235 AM EDT Sun Sep 21 2025 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated rip current risk will continue through Wednesday, mainly in NC. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-220645- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 235 AM EDT Sun Sep 21 2025 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ108-220645- Coastal New Hanover- 235 AM EDT Sun Sep 21 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated rip current risk will continue through mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.